# SDR 0003279984

- Difficulty date: September 3, 2000
- Submitted: September 8, 2000
- Operation: Air carrier
- Aircraft: N984US
- Make and model: Doug DC-9-32
- Aircraft serial: 47383
- Aircraft time: 73,619 hours, 68,736 cycles
- Engine: Pwa JT8D15
- Engine time: 51,996 hours, 34,540 cycles
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Fuel Control
- Part number: 7436024
- Part serial: 66442
- Condition: Inoperative
- Location: Rt Engine
- Part time: 41,500 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING CLIMBOUT FROM MSP, THE RIGHT ENGINE EXPERIENCED SURGES AND FLUCUATING ENGINE PARAMETER READINGS.  THE FLIGHT CREW FOLLOWED COM PROCEDURES, RETURNED TO MSP, AND LANDED WITHOUT INCIDENT.  AN EMERGENCY WAS DECLARED ON APPROACH TO LANDING DUE TO RIGHT ENGINE SURGING.  MAINTENANCE REPLACED THE FUEL CONTROL UNIT LOCATED ON THE RIGHT ENGINE.  OPERATIONAL CHECK NORMAL.
